Alert archive / Maryland / Flash Flood Warnings in 2002
Flash Flood Warning 8, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 1, 2002, 11:39 AM EDT for Worcester County, Maryland. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2002, 11:39 AM EDT (15:39 UTC)
- Expired
- Sep 1, 2002, 12:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Worcester County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 011539
FFWAKQ
MDC047-011635-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1136 AM EDT SUN SEP 1 2002
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WORCESTER COUNTY IN SOUTHEAST MARYLAND
INCLUDING OCEAN CITY
* UNTIL 1230 PM EDT
* AT 1132 AM EDT...WEATHER SERVICE RADAR INDICATED AN AREA OF HEAVY
RAINFALL OVER NORTHEAST PORTIONS OF WORCESTER COUNTY. THE AREA
OF RAIN WAS SLOW TO MOVE...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES
AN HOUR OCCURRING.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE....
STATE POLICE ARE REPORTING SEVERAL ROADS CLOSED NEAR BERLIN. HIGH
WATER WAS ALSO REPORTED AT OCEAN CITY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
$$
LAT...LON 3823 7546 3813 7533 3824 7492 3846 7508
3844 7531
REILLYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:05 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 1, 10:05 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 1005 AM EDT SUN SEP 1 2002 HAVE LOWERED POPS TO CHANCE CATEGORY WRN HALF OF CWA...BASED ON SFC LOW HEADING OUT TO SEA. HAVE ALSO TWEEKED POPS DOWN FOR THE AFTERNOON...AND FOR SOME LATER PERIODS...FOR CONTINUITY WITH AFTERNOON FCAST...AND BETTER CONTINUITY WITH SURROUNDING OFFICES. LOOKS LIKE HEAVIER RAIN HAS MOVED OFF THE COAST...AND REMAINING RAIN OR SHOWERS SHOULD BE MORE OCCASIONAL OR SCATTERED THAN WHAT WEVE HAD RECENTLY. ALSO...CHCS OF THUNDER REMAIN REMOTE...SO HAVE TAKEN THUNDER OUT OF ALL BUT COASTAL ZONES. FCSTID = 18 .AKQ... MD...HEAVY SURF ADVISORY...ATLC BEACHES. SCA...ATLC COASTAL WATERS. NC...SCA FOR SEAS...ATLC COASTAL WATERS. VA...SCA FOR SEAS...ATLC COASTAL WATERS. REILLY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:39 AM EDT | Flash Flood Warning | AKQ | Worcester | 51 min |
| Sep 1, 12:36 PM EDT | Flash Flood Warning | AKQ | Worcester | 114 min |
| Sep 1, 1:57 PM EDT | Flash Flood Warning | AKQ | Wicomico | 2 hr |
| Sep 1, 2:35 PM EDT | Flash Flood Warning | AKQ | Worcester | 85 min |
| Sep 1, 4:03 PM EDT | Flash Flood Warning | AKQ | Wicomico, Worcester | 117 min |
Nearby
Flash Flood Warnings in Maryland, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.